Alert archive / Kansas / Winter Storm Warnings in 2012

Winter Storm Warning 3, NWS Hastings, NE

December 31, 20125 counties in Kansas

NWS Hastings, NE issued this winter storm warning at Dec 31, 2012, 1:25 PM CST for 5 counties in Kansas. It was in force for 11 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 31, 2012, 1:25 PM CST (19:25 UTC)
Expired
Jan 1, 2013, 12:00 AM CST
In force
11 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Rooks County, KS, Smith County, KS

The radar

The Grand Island radar (KUEX), 90 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 31, 2:17 PM CSTHEAVY SNOW 6Beloit, KS
Dec 31, 2:25 PM CSTSNOW 5Stockton, KS
Dec 31, 2:30 PM CSTHEAVY SNOW 6.5Smith Center, KS
Dec 31, 2:32 PM CSTSNOW 5Osborne, KS
Dec 31, 3:17 PM CSTHEAVY SNOW 617 Sse Osborne, KSHEAVY SNOW FALLING. VISIBILITY LESS THAN ONE HALF MILE.
Dec 31, 3:40 PM CSTSNOW 4Damar, KS
Dec 31, 3:52 PM CSTSNOW 41 N Burr Oak, KS4 INCHES OF SNOWFALL THUS FAR. STARTED AT ROUGHLY 8 AM CST. 1/4 MILE VISIBILITY AT THIS TIME.
Dec 31, 5:24 PM CSTHEAVY SNOW 7.5Smith Center, KS
Dec 31, 8:01 PM CSTHEAVY SNOW 5.51 N Burr Oak, KSUPDATED SNOWFALL AMOUNT AS OF 8 PM CST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WWUS43 KGID 311925
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
125 PM CST MON DEC 31 2012

...WINTER STORM BRINGING SEVERAL INCHES OF NEW SNOW FOR NEW YEARS
EVE...

.A WINTER SYSTEM WILL BRING WIDESPREAD ACCUMULATING SNOWFALL TO
NORTH- CENTRAL KANSAS AND EXTREME SOUTH-CENTRAL NEBRASKA TODAY
AND TONIGHT. STORM TOTAL ACCUMULATIONS OF 2 TO 7 INCHES WILL
OCCUR. MOST OF THE ACCUMULATIONS WILL OCCUR THROUGH SUNSET. THIS
WILL CAUSE TRAVEL DIFFICULTIES FOR NEW YEARS EVE.

KSZ006-007-017>019-010330-
/O.UPG.KGID.WW.Y.0005.000000T0000Z-130101T0600Z/
/O.NEW.KGID.WS.W.0003.121231T1925Z-130101T0600Z/
SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE...
STOCKTON...OSBORNE...BELOIT
125 PM CST MON DEC 31 2012

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...PERIODS OF SNOW WILL CONTINUE INTO TONIGHT. THE 
  HEAVIEST SNOWFALL AND THE MOST ACCUMULATION WILL OCCUR MAINLY 
  BEFORE 7 PM. 

* SNOW ACCUMULATIONS...4 TO 7 INCHES....WITH LOCALLY HIGHER
  AMOUNTS. 

* IMPACTS...VISIBILITIES WILL BE REDUCED IN THE FALLING SNOW AND
  ROADWAYS WILL BECOME SLICK. THIS WILL RESULT IN HAZARDOUS
  DRIVING CONDITIONS FOR NEW YEARS EVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NEZ077-010330-
/O.EXA.KGID.WW.Y.0005.000000T0000Z-130101T0600Z/
FILLMORE-
INCLUDING THE CITY OF...GENEVA
125 PM CST MON DEC 31 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT.

* TIMING...SNOW WILL CONTINUE INTO TONIGHT. THE HEAVIEST 
  SNOWFALL WILL FALL BETWEEN 2 PM AND 7 PM. 

* SNOW ACCUMULATIONS...2 TO 4 INCHES.

* IMPACTS...VISIBILITIES WILL BE REDUCED IN THE FALLING SNOW AND 
  ROADWAYS WILL BECOME SLICK. THE SNOW WILL CAUSE HAZARDOUS 
  DRIVING CONDITIONS FOR NEW YEARS EVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

KSZ005-NEZ082>087-010330-
/O.CON.KGID.WW.Y.0005.000000T0000Z-130101T0600Z/
PHILLIPS-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
125 PM CST MON DEC 31 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* TIMING...SNOW WILL CONTINUE INTO TONIGHT. THE HEAVIEST 
  SNOWFALL WILL FALL BETWEEN 2 PM AND 7 PM. 

* SNOW ACCUMULATIONS...2 TO 4 INCHES.

* IMPACTS...VISIBILITIES WILL BE REDUCED IN THE FALLING SNOW AND 
  ROADWAYS WILL BECOME SLICK. THE SNOW WILL CAUSE HAZARDOUS 
  DRIVING CONDITIONS FOR NEW YEARS EVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

HEINLEIN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this winter storm warning went out at Dec 31, 5:51 AM CST, 7 hours 34 minutes earlier.

Area forecast discussion, Dec 31, 5:51 AM CST, 7 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
551 AM CST MON DEC 31 2012

.AVIATION...12Z KGRI TAF...MVFR CIGS HAVE MOVED IN ACROSS THE
TERMINAL OVER THE PAST HOUR IN A LIGHT NORTHERLY FLOW BEHIND
YESTERDAYS COLD FRONT. CONTINUE TO EXPECT SIMILAR MVFR CIGS
THROUGHOUT THE DAY...WITH VSBYS BEGINNING TO ALSO DETERIORATE BY
AROUND 31/18Z...AS SOME LIGHT SNOW BANDS BEGIN WORKING THEIR WAY
NORTHWARD TOWARDS THE TERMINAL. MODELS STILL UNCERTAIN HOW FAR
NORTH THE DEVELOPING SNOW WILL SPREAD...HOWEVER...NAM SEEMS TO BE
THE OUTLIER LEAVING KGRI OUT OF THE ACTION...AND TRENDED WITH A
BLEND OF RAP/HRRR FOR SOME LIGHT SNOW REACHING THE TERMINAL BY
31/18Z. THEREAFTER...COULD SEE SEVERAL HOURS OF LIGHT SNOW AS THE
RESPONSIBLE UPPER LEVEL DISTURBANCE CROSSES THE CENTRAL PLAINS.
WITH THE QUICK PROGRESSION OF THIS SYSTEM...DECIDED TO END
SNOWFALL AND INCREASE CIGS TO VFR LEVELS AROUND 01/06Z...WITH SOME
LIGHT FLURRIES STILL POSSIBLE THROUGH THE END OF THE CURRENT TAF
PERIOD.

&&

.PREV DISCUSSION... /ISSUED 527 AM CST MON DEC 31 2012/

UPDATE...
BELOIT/OSBORNE KS AWOS VSBYS ARE DOWN TO 1 1/2 TO 2 SM IN -SN. FCST
DATABASE HAS BEEN UPDATED TO INCREASE POPS TO 90-100 PERCENT NOW
THRU 15Z. RADAR REFL IS BLOSSOMING IN THE LAST HR. ALSO SAW FCST
DWPTS WERE RUNNING BELOW OBS. SO MERGED CURRENT DWPTS WITH HIGHER
MODEL 2M DWPTS THRU 00Z AND NUDGED THEM CLOSER TO SATURATION WHERE
SNOW IS FCST.

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
UPPER-LEVELS: CLOSED LOW IS OVER NRN AZ AND WILL MOVE ENE ACROSS
CO TO BE NEAR PUB BY 18Z AND DDC BY 00Z. IT WEAKENS TNGT IN
CONFLUENT FLOW BUT WITH TROF/SHEAR ZONE STILL REMAINING SW-NE
ACROSS KS AT DAYBREAK NEW YEARS DAY.

COLD FRONT HAS EXITED THE FCST AREA AS OF 05Z. THIS WILL SHOVE
MARGINAL LOW-LEVEL TEMPS S OF THE FCST AREA.

THE TREND IS FURTHER N.

ADVISORY HAS BEEN EXPANDED TO INCLUDE NEB COUNTIES ALONG THE KS
BORDER FOR 2-4".

SNOW WILL SLOWLY OVERSPREAD N-CNTRL KS 12-18Z AND S-CNTRL NEB
16-21Z. THIS WILL SPELL TROUBLE FOR THE EVNG COMMUTE IN THE TRI-
CITIES. SNOW WILL CONTINUE INTO THE EVNG BUT WILL INCREASE
SUBSTANTIALLY IN INTENSITY BY 01Z AS THE STRONG LIFT IN THE DGZ
DEPARTS TO THE E.

BULLS-EYE OF BEST QG FORCING TRACKS ACROSS KS 18-00Z COINCIDENT WITH
FGEN ALONG THE FRONTAL SURFACE. THIS COUPLED FORCING WILL BE
SUFFICIENT FOR A PERIOD OF MDT SNOWFALL RATES...ESPECIALLY OVER
N-CNTRL KS. BRIEF 1/2SM SN POSSIBLE.

QPF: THE LAST 2 RUNS OF THE NAM/GFS/UKMET/EC/GEM AND SREF MEAN ARE
TIGHTLY CLUSTERED ON 0.25 BETWEEN THE NEB-KS BORDER AND HWY 6 WITH
0.5 ALONG OR JUST S OF THE SRN BORDER OF ROOKS-OSBORNE-MITCHELL
COUNTIES. QPF IS ABOVE AVG CONFIDENCE BUT THE STORM TOTALS WILL BE
DETERMINED BY THE RIGHT FCST OF THE SNOW RATIO.

06Z NAM STILL HAS JUST OVER 0.5" ALONG AND S OF HWY 24 IN KS. 03Z
SREF PROBS FOR 0.5" ARE HIGHEST JUST S OF OUR FCST AREA.

SNOW RATIOS: WE/RE COMFORTABLE WITH NAM SNOW RATIO 12Z-18Z AROUND
12:1 GIVEN THAT BEST UVM IS NOT IN THE DGZ. 18Z-00Z UP TO 15-16:1 AS
STRONGEST LIFT COINCIDES WITH THE DGZ. AFTER 00Z LOWERED NAM RATIOS
DOWN TO CLIMO 13:1 WITH MINIMAL LIFT IN THE COLUMN AND THIS MAY BE
TOO HIGH.

BANDING: THIS COULD PUSH SOME OUR N-CNTRL KS COUNTIES TO WARNING
LEVELS. LIFT IS DEEP FOR A TIME WITH QG/FGEN FORCING COUPLED AND
700-500 MB INSTABILITY THRU 21Z. BEST CHANCE WILL BE IN THE NRN
SEMI-CIRCLE OF THE H7 LOW WHICH TARGETS OUR N-CNTRL KS COUNTIES.

21Z/31 SREF WAS USED TO ADJUST POPS NWD BUT ADJUSTED THE TIMING AND
TIGHTENED THE NRN GRADIENT USING THE 00Z NMM/NAM QPF/SIMULATED
REFLECTIVITY.

POSSIBLE FCST WEAKNESSES:

1) THERE IS LIKELY TO BE A SHARP CUT-OFF TO THE NRN EXTENT OF THE
SNOWFALL. THIS FCST COULD BE TOO HIGH ON POPS AND SNOWFALL AMTS N
OF I-80.

2) THERE IS A LOW PROBABILITY THAT WE MAY REACH WARNING CRITERIA
SNOWFALL FOR ROOKS-OSBORNE-MITCHELL COUNTIES. DAY SHIFT WILL NEED
TO MONITOR FOR POSSIBLE UPGRADE IF BANDING DEVELOPS AND LOOKS
PERSISTENT.

THX FOR COORDINATION HPC WWD/GLD/DDC/ICT.

TNGT: PERIODS OF -SN WILL CONTINUE...GRADUALLY DIMINISHING TO AREAS
S OF HWY 6. LOW TEMPS ARE 4-5F WARMER THAN THE PREVIOUS GID FCST DUE
TO EXTENSIVE CLOUD COVER REMAINING. TEMPS ARE CONSENSUS OF ALL
GUIDANCE.

TUE: SOME LEFTOVER -SN MAY LINGER INTO THE MRNG OVER N-CNTRL KS.
OTHERWISE DECREASING CLOUDS. UPPER TROF REMAINS OVERHEAD. SO IT/S
POSSIBLE THAT SOME AREAS MAY TAKE ALL DAY TO CLEAR. CLOUD COVER IS
LESS THAN NORMAL CONFIDENCE. TEMPS ARE CONSENSUS OF 2M TEMPS WITH
A BIAS CORRECTION.

TUE NGT: M/CLEAR. TEMPS ARE BIAS CORRECTED CONSENSUS OF ALL GUIDANCE.

WED: INCREASING CLOUDS AS AN ALBERTA CLIPPER DROPS INTO THE GREAT
LAKES. SFC TROF PASSAGE WILL SHIFT WINDS TO NW. WINDS WILL GUST UP
TO 22 KTS N OF I-80. THERE'S AN OUTSIDE CHANCE WE MAY SEE A SOME
FLURRIES OR SHSN FLIRT WITH OUR FAR NRN COUNTIES IN THE AFTN-EVE.

TEMPS ARE BIAS CORRECTED CONSENSUS OF ALL GUIDANCE...EXCEPT OVER
NRN KS WHERE TEMPS WERE LOWERED TO RAW BLEND WITH FRESH SNOW
COVER.

LONG TERM...THURSDAY THROUGH SUNDAY
DRY AND COOL CONDITIONS ARE EXPECTED TO START THE EXTENDED
PERIODS...WITH A SLIGHT WARMING TREND TO ABOVE FREEZING EXPECTED
BY THE UPCOMING WEEKEND.

FOR THURSDAY...A COOL NORTH TO NORTHWESTERLY FLOW IS ANTICIPATED
ALOFT AS AN UPPER LEVEL DISTURBANCE IN THE NORTHERN STREAM OF THE
JET CONTINUES TRACKING SOUTHEASTWARD ACROSS THE PLAINS. WHILE THERE
IS SOME DISCREPANCY WITH THE TIMING OF THIS DISTURBANCE...WITH THE
EC NOT QUITE AS PROGRESSIVE AS THE GFS...ALL INDICATIONS ARE THAT
DRY CONDITIONS WILL PREVAIL ON THURSDAY AS THERE REMAINS A LACK OF
APPRECIABLE MOISTURE WITH THIS DISTURBANCE. WITH A SURFACE HIGH
BUILDING ACROSS THE AREA BEHIND THIS DISTURBANCE...EXPECT
TEMPERATURES THURSDAY NIGHT TO PLUMMET BACK INTO THE SINGLE DIGITS
ACROSS THE ENTIRE AREA AS SKIES CLEAR AND WINDS SUBSIDE.

THEREAFTER...MODELS BEGIN TO DIVERGE WITH THE TIMING AND PLACEMENT
OF NEXT COLD FRONT EITHER SATURDAY OR SUNDAY...BUT AGREE ON LITTLE
MORE THAN A WIND SHIFT AND A FEW PASSING CLOUDS WITH THE ACTUAL
FRONT. IN THE MEANTIME...AN UPPER LEVEL RIDGE IS EXPECTED TO
TRANSITION EASTWARD FRIDAY BRINGING MOSTLY SUNNY...DRY AND SEASONAL
TEMPERATURES...WITH THE CHANCE FOR AFTERNOON TEMPERATURES TO CLIMB
JUST ABOVE FREEZING OVER THE UPCOMING WEEKEND.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT
     FOR NEZ082>087.

KS...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR
     KSZ005>007-017>019.

&&
Hazardous weather outlook, Dec 31, 4:18 AM CST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
418 AM CST MON DEC 31 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
011030-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
418 AM CST MON DEC 31 2012

...SEVERAL INCHES OF SNOWFALL EXPECTED SOUTH OF INTERSTATE 80...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

ACCUMULATING SNOW WILL FALL OVER MOST OF THE OUTLOOK AREA TODAY
AND TONIGHT...MAINLY ALONG AND SOUTH OF I-80. THE GREATEST
ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED FROM NEAR THE NEBRASKA
KANSAS BORDER SOUTHWARD INTO NORTH-CENTRAL KANSAS. A WINTER
WEATHER ADVISORY IS IN EFFECT. PLEASE SEE THE LATEST WINTER
WEATHER MESSAGE FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY SNOWFALL REPORTS OF ONE INCH OR GREATER TO
THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HALBLAUB

In the hours before

Local storm report, Dec 31, 11:49 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1149 AM CST MON DEC 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     SNOW             OSBORNE                 39.44N 98.70W
12/31/2012  E4.0 INCH        OSBORNE            KS   LAW ENFORCEMENT

&&

ODER
Local storm report, Dec 31, 11:51 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1151 AM CST MON DEC 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 AM     SNOW             PHILLIPSBURG AIRPORT    39.74N 99.32W
12/31/2012  E1.0 INCH        PHILLIPS           KS   CO-OP OBSERVER

            AT LEAST 1 INCH SO FAR

&&

PFANNKUCH
Local storm report, Dec 31, 11:52 AM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1152 AM CST MON DEC 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     SNOW             CAWKER CITY             39.51N 98.43W
12/31/2012  E2.0 INCH        MITCHELL           KS   CO-OP OBSERVER

1125 AM     SNOW             17 SSE OSBORNE          39.21N 98.58W
12/31/2012  E3.0 INCH        OSBORNE            KS   TRAINED SPOTTER

1129 AM     SNOW             FRANKLIN                40.10N 98.95W
12/31/2012  E3.0 INCH        FRANKLIN           NE   LAW ENFORCEMENT

            ESTIMATED 2-3 INCHES SO FAR

1129 AM     SNOW             RED CLOUD               40.09N 98.52W
12/31/2012  E1.0 INCH        WEBSTER            NE   CO-OP OBSERVER

            AT LEAST 1 INCH SO FAR

1130 AM     SNOW             4 WNW PLAINVILLE        39.26N 99.37W
12/31/2012  E3.0 INCH        ROOKS              KS   CO-OP OBSERVER

1130 AM     SNOW             BELOIT                  39.47N 98.11W
12/31/2012  E4.0 INCH        MITCHELL           KS   CO-OP OBSERVER

1137 AM     SNOW             NELSON                  40.20N 98.07W
12/31/2012  E1.0 INCH        NUCKOLLS           NE   CO-OP OBSERVER

            1 INCH SO FAR

1139 AM     SNOW             1 N BURR OAK            39.88N 98.30W
12/31/2012  E1.5 INCH        JEWELL             KS   CO-OP OBSERVER

1148 AM     SNOW             OSBORNE                 39.44N 98.70W
12/31/2012  E4.0 INCH        OSBORNE            KS   LAW ENFORCEMENT

1148 AM     SNOW             HEBRON                  40.17N 97.59W
12/31/2012  E2.0 INCH        THAYER             NE   LAW ENFORCEMENT

1151 AM     SNOW             PHILLIPSBURG AIRPORT    39.74N 99.32W
12/31/2012  E1.0 INCH        PHILLIPS           KS   CO-OP OBSERVER

            AT LEAST 1 INCH SO FAR

&&

PFANNKUCH
Local storm report, Dec 31, 12:00 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1200 PM CST MON DEC 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     SNOW             SMITH CENTER            39.78N 98.78W
12/31/2012  E2.0 INCH        SMITH              KS   CO-OP OBSERVER

&&

ODER
Local storm report, Dec 31, 12:47 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1247 PM CST MON DEC 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 PM     SNOW             1 N BURR OAK            39.88N 98.30W
12/31/2012  M2.8 INCH        JEWELL             KS   CO-OP OBSERVER

&&

ODER
Local storm report, Dec 31, 12:55 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1255 PM CST MON DEC 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     SNOW             CARLETON                40.30N 97.67W
12/31/2012  E2.0 INCH        THAYER             NE   PUBLIC

            2 INCHES OF SNOWFALL SINCE 815AM. CURRENT VIS IS A 1/2
            MILE

&&

PBEDA

Nearby

Winter Storm Warnings in Kansas, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.